South Carolina, 2014

Damaging Winds in South Carolina, June 6, 2014

June 6, 2014 · NWS CHS · 2 events in 1 county or zone

Thunderstorms developed within strong instability as a strong mid level disturbance passed over the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Thunderstorms developed within strong instability as a strong mid level disturbance passed over the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 6, 6:38 PM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 6, 6:38 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
738 PM EDT FRI JUN 6 2014

.SYNOPSIS...
A WEAK FRONT WILL DROP SOUTH INTO THE AREA TONIGHT...THEN BECOME
NEARLY STATIONARY OVER THE REGION SATURDAY. THE FRONT WILL GRADUALLY
DISSIPATE BY SUNDAY. ANOTHER COLD FRONT WILL SLOWLY APPROACH FROM THE
NORTHWEST THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
EARLY THIS EVENING...QUICK UPDATE TO MORE CLOSELY MATCH POPS TO
CURRENT RADAR TRENDS. CONVECTION IS STEADILY MOVING SOUTHEASTWARD
AND I HAVE INCLUDED AN AREA OF LIKELY POPS TO COVER IT. MULTIPLE
SEVERE WIND REPORTS ARE COMING IN FROM THE STRONGEST STORMS AND
THE SEVERE THREAT WILL CONTINUE THROUGH THE NEXT FEW HOURS.
CONVECTION MAY GET AN ENHANCEMENT WHEN IT INTERACTS WITH THE SEA
BREEZE AND A LARGE OUTFLOW BOUNDARY TO THE EAST. PREVIOUS
DISCUSSION FOLLOWS BELOW.

REST OF THE AFTERNOON AND THIS EVENING...WE CONTINUE TO FOCUS ON
TWO AREAS OF CONCERN FOR THUNDERSTORMS. THE FIRST IS SOUTHEAST
GEORGIA WHERE INSTABILITY IS HIGHEST AND CAPE VALUES ARE IN EXCESS
OF 3000 J/KG. DEVELOPING CONVECTION ACROSS NORTH GEORGIA AND THE
UPPER SAVANNAH RIVER VALLEY WILL CONTINUE MOVING SOUTHEASTWARD AND
INTO THE SOUTHEAST GEORGIA AREA LATE THIS AFTERNOON. WITH DCAPE
VALUES OF 1200 J/KG OR HIGHER...DAMAGING WIND GUSTS CONTINUE TO BE
THE PRIMARY THREAT ESPECIALLY IF THE STORMS ARE ABLE TO DEVELOP
ANY ORGANIZATION. THE OTHER AREA OF CONCERN IS FURTHER NORTH NEAR
THE DIFFUSE FRONT THAT IS SINKING SOUTHWARD. CONVERGENCE ALONG THE
FRONT MAY BE ENOUGH TO IGNITE A ISOLATED TO SCATTERED SHOWERS AND
STORMS ACROSS THE TRI-COUNTY AREA. ONE LIMITING FACTOR FOR SEVERE
WEATHER IN THIS AREA IS THE AMOUNT OF CLOUD COVER STILL LINGERING
FROM THE MORNING MCV WHICH HAS KEPT TEMPS IN THE 80S AND LIMITED
INSTABILITY.

TONIGHT...THE FORECAST AREA WILL SOLIDLY BE IN THE PATH OF THE TRAIN
TRACKS ALOFT WITHIN THE WEST-SOUTHWEST FLOW AROUND THE PERIPHERY OF
THE UPPER RIDGE OVER TEXAS. THIS WILL ALLOW FOR ANY UPSTREAM
SHORTWAVE ACTIVITY TO TRANSLATE INTO THE REGION THROUGH THE NIGHT.
CONVECTION ASSOCIATED WITH THE AFTERNOON/EVENING THUNDERSTORMS
SHOULD COME TO AN END BY THE EARLY MORNING HOURS. POPS ARE TRICKY
BECAUSE COVERAGE WILL LARGELY BE DETERMINED BY BOUNDARY INTERACTIONS
THROUGH MUCH OF THE NIGHT. ALSO...MUCH LIKE LAST NIGHT...WE CANNOT
RULE OUT NOCTURNAL MCS ACTIVITY MAKING A RUN FOR THE REGION LATE IN
THE NIGHT. AS SUCH WE MAINTAIN AT LEAST SLIGHT CHANCE POPS THROUGH
THE PERIOD AND FUTURE UPDATES WILL HAVE TO TAKE STOCK OF ONGOING
REGIONAL RADAR TRENDS. LOWS WILL ONCE AGAIN ONLY FALL INTO THE LOW
TO MID 70S.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
ACTIVE AND UNSETTLED WEATHER IS EXPECTED THROUGH THE SHORT TERM
PERIOD. ON SATURDAY...A BROAD TROUGH WILL BE LOCATED TO THE
NORTHEAST WITH A WEAKENING RIDGE OVER THE GULF. THIS WILL LEAVE THE
FORECAST AREA WITHIN NORTHWEST FLOW...ALLOWING FOR SHORTWAVE ENERGY
TO TREK ACROSS THE AREA. AT THE SURFACE...A WEAK FRONT WILL BE
DROPPING SOUTH IN THE MORNING AND THEN IS EXPECTED TO LINGER OVER
THE REGION THROUGH THE DAY. GIVEN MOISTURE IN PLACE AND FORCING FROM
THE AFOREMENTIONED FRONT AND SHORTWAVE...SHOWERS/THUNDERSTORMS WILL
BE POSSIBLE. THE CHANCE FOR SEVERE WEATHER IS CERTAINLY
NON-ZERO...HOWEVER MARGINAL CAPE AND LACK OF SIGNIFICANT DEEP SHEAR
WILL KEEP THE THREAT ISOLATED AT THIS TIME. TEMPERATURES WILL BE
NEAR NORMAL...MAINLY IN THE UPPER 80S/AROUND 90. LOWS WILL BE MILD
AROUND 70/LOW 70S.

SUNDAY...THE WEATHER PATTERN WILL BE FAIRLY SIMILAR...WITH MORE
SHORTWAVE ENERGY EXPECTED TO SHIFT EAST ACROSS THE AREA. THE STALLED
FRONT WILL BE DISSIPATING WITH SURFACE HIGH PRESSURE BUILDING IN
FROM THE NORTH BEFORE SHIFTING EAST INTO THE ATLANTIC. IT SHOULD BE
ANOTHER PULSE-TYPE CONVECTION DAY...WITH WIDESPREAD ORGANIZED SEVERE
WEATHER UNLIKELY AT THIS TIME. TEMPERATURES WILL ONCE AGAIN REMAIN
NEAR NORMAL.

ON MONDAY...SURFACE HIGH PRESSURE WILL BE LOCATED OVER THE
ATLANTIC...WITH A TROUGH OF LOW PRESSURE DEVELOPING EAST OF THE
MOUNTAINS. THERE DOES NOT SEEM TO BE ANY SIGNIFICANT FORCING
MECHANISMS IN PLAY...HOWEVER TYPICAL DIURNALLY DRIVEN SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE AGAIN MAINLY DURING PEAK HEATING
HOURS. HAVE MAINTAINED CHANCE POPS TO ACCOUNT FOR THIS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A WEAK MID LVL RIDGE OF HIGH PRESSURE WILL EXTEND OVER THE SOUTHEASTERN
UNITED STATES INTO MIDWEEK...SETTING UP A GRADUAL WARMING TREND
AHEAD OF A TROUGH OF LOW PRESSURE SLOWLY ADVANCING OVER THE EASTERN
CONUS. OVERALL HIGH TEMPS SHOULD RANGE IN THE LOW 90S OVER MOST
AREAS AWAY FROM THE COAST TUESDAY AND WEDNESDAY BEFORE CLOUD COVER
LIMITS TEMPS TO AROUND 90 DURING THE SECOND HALF OF THE WEEK.
OVERNIGHT LOWS SHOULD REMAIN NEAR 70 AWAY FROM THE COAST. ALTHOUGH
MUCH UNCERTAINTY REMAINS IN THE ARRIVAL TIME OF THE TROUGH FROM
THE WEST...THE GENERAL CONSENSUS IS THAT SHOWER AND/OR
THUNDERSTORM ACTIVITY WILL INCREASE MID TO LATE WEEK AS H5
SHORTWAVE ACTIVITY ROUNDS THE EASTERN EDGE OF THE TROUGH AND OVER
DEEPENING MOISTURE IN THE SOUTHEAST. HAVE THEREFORE MAINTAINED A
20-40 POP SCHEME OVER THE AREA EACH AFTERNOON...ESPECIALLY WHEN A
SEABREEZE WILL LIKELY MAKE WAY INLAND.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
KSAV...AN AREA OF STRONG TO SEVERE THUNDERSTORMS IS MOVING
SOUTHEASTWARD TOWARD THE TERMINAL IS CURRENTLY TIMED TO REACH
THERE RIGHT AT 00Z. HEAVY RAIN WITH REDUCED VISIBILITIES AND GUSTY
WINDS ARE EXPECTED TO LAST ABOUT AN HOUR. I HAVE INCLUDED GUSTS TO
35 KT...BUT THERE COULD BE GUSTS UP TO 45 KT OR HIGHER DEPENDING
ON HOW THE CONVECTION EVOLVES OVER THE NEXT 30 MINUTES AS IT
APPROACHES. AFTER THESE STORMS MOVE THROUGH...THERE WILL LIKELY BE
A LULL FOR MUCH OF THE NIGHT. WE MAY HAVE MORE SHOWERS AND
THUNDERSTORMS LATE TONIGHT FROM ONGOING UPSTREAM ACTIVITY...BUT
THE OVERALL CONFIDENCE IN THAT SCENARIO IS TOO LOW TO MENTION IT
IN THE FORECAST AT THIS POINT. THERE MAY BE SOME SHALLOW GROUND
FOG AROUND LATE TONIGHT BUT NO RESTRICTIONS EXPECTED AT THIS TIME.
WINDS WILL TURN OUT OF THE EAST AND ONSHORE TOMORROW WITH MORE
SHOWERS AND THUNDERSTORMS EXPECTED IN THE AFTERNOON.

KCHS...NO IMMEDIATE NEAR TERM CONCERNS AS THE BULK OF THE ONGOING
ACTIVITY IS WELL TO THE WEST. AS THIS ONGOING SHOWER/THUNDERSTORM
ACTIVITY MOVES EASTWARD IT MAY KICK OFF ACTIVITY IN THE VICINITY
OF THE TERMINAL LATE TONIGHT...BUT OVERALL CONFIDENCE IN THAT IS
TOO LOW TO INCLUDE IN THE FORECAST. WINDS WILL TURN MORE OUT OF
THE EAST AND ONSHORE TOMORROW WITH MORE SHOWERS AND THUNDERSTORMS
EXPECTED IN THE AFTERNOON.

EXTENDED AVIATION OUTLOOK...CHANCES FOR BRIEF FLIGHT RESTRICTIONS
EACH AFTERNOON DUE TO SHOWERS/THUNDERSTORMS. OTHERWISE...VFR
CONDITIONS ARE EXPECTED.

&&

.MARINE...
TONIGHT...THE WEAK FRONT TO THE NORTH WILL SLOWLY DESCEND INTO THE
LOCAL WATERS TONIGHT. AS IT DOES...WINDS WILL EVENTUALLY TURN MORE
WESTERLY AND EVEN NORTHEASTERLY ACROSS THE SOUTH CAROLINA WATERS.
REGARDLESS...THE GRADIENT WILL NOT BE VERY TIGHT AND WIND SPEEDS
WILL BE 15 KT OR LESS WITH MANY AREAS EXPERIENCE PERIODS OF LIGHT
AND VARIABLE WINDS. SEAS WILL GENERALLY RANGE 1-2 FT WITHIN 20 NM
AND 2-3 FT BEYOND. ALSO OF NOTE IS THAT THUNDERSTORMS ACROSS LAND
AREAS MAY MOVE OUT OVER THE COASTAL WATERS THIS EVENING AND TONIGHT.
A FEW OF THESE STORMS MAY BE CAPABLE OF PRODUCING STRONG WIND GUSTS
AND FREQUENT LIGHTNING.

SATURDAY THROUGH WEDNESDAY...CONDITIONS OVER THE WATERS ARE EXPECTED
TO REMAIN FAIRLY QUIET THROUGH THE EXTENDED. A WEAK FRONT IS
EXPECTED TO BE LINGERING IN THE VICINITY ON SATURDAY BEFORE
DISSIPATING ON SUNDAY. SURFACE HIGH PRESSURE WILL THEN BRIEFLY BUILD
TO THE NORTH BEFORE SHIFTING EAST INTO THE ATLANTIC. A TROUGH OF LOW
PRESSURE WILL THEN DEVELOP OVER LAND EARLY NEXT WEEK. OVERALL...A
WEAK PRESSURE GRADIENT WILL BE IN PLACE ALLOWING FOR WINDS TO BE 15
KNOTS OR LESS AND SEAS GENERALLY BELOW 3 FEET. THUS...CONDITIONS
WILL REMAIN WELL BELOW ADVISORY CRITERIA.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...BSH
SHORT TERM...ECT
LONG TERM...DPB
AVIATION...BSH
MARINE...BSH/ECT
Hazardous weather outlook, Jun 6, 3:07 PM EST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT FRI JUN 6 2014

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-072015-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
407 PM EDT FRI JUN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS WILL
CONTINUE TO DEVELOP NORTHWEST OF THE AREA THIS AFTERNOON AND MOVE
SOUTHEASTWARD INTO THE REGION. A FEW OF THESE THUNDERSTORMS COULD
BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND
GUSTS. THE MAIN TIME PERIOD FOR SEVERE WEATHER WILL BE FROM 5 PM
TO 11 PM WITH THE PRIMARY THREAT BEING DAMAGING WIND GUSTS. THE
PRIMARY THREAT AREA FOR SEVERE THUNDERSTORMS WILL BE SOUTHEAST
GEORGIA...AS WELL AS AREAS ALONG AND NEAR THE SOUTH CAROLINA SIDE
OF THE SAVANNAH RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-072015-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
407 PM EDT FRI JUN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS TO THE
NORTHWEST WILL MOVE OUT OVER THE COASTAL WATERS THIS EVENING. A
FEW OF THESE STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS
ALONG WITH FREQUENT LIGHTNING STRIKES INTO THE EARLY MORNING
HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jun 6, 7:08 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
808 PM EDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     TSTM WND DMG     3 NE EDEN               32.21N  81.36W
06/06/2014                   EFFINGHAM          GA   911 CALL CENTER

            TREE DOWN ON 2 UNOCCUPIED VEHICLES ALONG ROYAL OAK
            DRIVE.

&&

EVENT NUMBER CHS1400651

VB
Special weather statement, Jun 6, 7:13 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
813 PM EDT FRI JUN 6 2014

GAZ117>119-SCZ047-051-070045-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-INLAND CHATHAM-INLAND
JASPER-
813 PM EDT FRI JUN 6 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...JASPER AND
CHATHAM COUNTIES THROUGH 845 PM EDT...

AT 810 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GARDEN CITY TO
FORT MCALLISTER...MOVING EAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WHEAT HILL...CENTRAL JUNCTION...SAVANNAH MALL...ARMSTRONG ATLANTIC
STATE UNIVERSITY...TALMADGE MEMORIAL BRIDGE...SAVANNAH HISTORIC
DISTRICT...MONTGOMERY...VERNONBURG...SAVANNAH STATE UNIVERSITY...LAKE
MAYER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3187 8123 3191 8122 3189 8124 3191 8124
      3191 8127 3193 8126 3193 8128 3216 8119
      3214 8095 3213 8096 3213 8091 3212 8093
      3211 8090 3208 8091 3208 8088 3205 8090
      3204 8089 3185 8099 3183 8104
TIME...MOT...LOC 0014Z 284DEG 26KT 3211 8115 3192 8122
Local storm report, Jun 6, 7:24 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
824 PM EDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     TSTM WND GST     HUNTER ARMY AIRFIELD    32.01N  81.13W
06/06/2014  M50 MPH          CHATHAM            GA   ASOS

&&

EVENT NUMBER CHS1400652
Local storm report, Jun 6, 7:29 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
829 PM EDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     TSTM WND DMG     1 ENE PORT WENTWORTH    32.16N  81.17W
06/06/2014                   CHATHAM            GA   EMERGENCY MNGR

            TREE DOWN ON BONNY BRIDGE ROAD NEAR HIGHWAY 25.

&&

EVENT NUMBER CHS1400654

VB
Local storm report, Jun 6, 7:31 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
831 PM EDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     TSTM WND DMG     4 ESE I-16/I-95 INTERCH 32.04N  81.19W
06/06/2014                   CHATHAM            GA   EMERGENCY MNGR

            TREE DOWN ON BUCKHALTER ROAD NEAR OGEECHEE ROAD.

&&

EVENT NUMBER CHS1400655

VB
Local storm report, Jun 6, 7:51 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
851 PM EDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     5 N PEMBROKE            32.21N  81.62W
06/06/2014                   BULLOCH            GA   TRAINED SPOTTER

            SEVERAL LARGE LIMBS DOWN.

&&

EVENT NUMBER CHS1400656

VB

The radar

The Charleston,SC radar (KCLX), 44 km away, was scanning. The volume nearest the first event began at 01:30 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Colleton

When
June 6, 8:30 PM EST to 8:31 PM EST
Where
Colleton County, 3 mi NNE of Ritter
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.820, -80.610

The South Carolina Highway Patrol reported a tree down near the intersection of Ritter Road and Bowman Lane.

Thunderstorm Wind, Colleton

When
June 6, 8:44 PM EST to 8:45 PM EST
Where
Colleton County, 1.35 mi WNW of Walterboro
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.910, -80.670

Law enforcement reported a tree down near the intersection of Ivanhoe Road and North Jeffries Blvd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2014Every state in 2014This day in weather historyWarnings in South Carolina, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530238, 530237.